MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA SUPREME SIZE 5

TELEFLEX MEDICAL LMA SUPREME SIZE 5
Model Number IPN922812
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that:" tube to blow the cuff od the larynxmask was broken (kink in the tube).".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "tube to blow the cuff od the larynxmask was broken (kink in the tube).This caused difficulties to ventilate the patient.Uses a new mask, was fine, but this took extra time and difficulty to ventilate patient".The current condition of the patient was reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Additional information received from the sales rep indicates the customer reported that the device was visually inspected prior to use on the patient and a kink in the inflation line was not detected.It was also reported that the device was in place "max 2 minutes, because the cuff wasn't inflated and patient was desaturated." in addition, it was reported that "after inserting the lma and the cuff inflation, the customer noticed the kink and leakage.The patient started to desaturate due to the leak.As a result, the lma was not inflated." the actual device was returned and sent to the manufacturing site for evaluation.The manufacturing site reports: "the complaint sample was received.The report inflation line kinked location was observation at the first glance.There was no hole/leak identified at the kinked inflation line.However air leak found at the cuff area (parting line) during leak test.A testing was conducted during packaging process to simulate the customer complaint received related to inflation line kink.For this testing, inflation line was not placed to correct location during loading the product into packing machine.After the packaging process, the sample product and packaging pouch was reviewed.Visual inspection was performed on the product and pouch, there was no kink identify.The inflation line was totally clean cut if there was improper loading product/inflation line into packaging process.Inflation line condition at sealing area also don't see defect related to kink due to at the sealing area was cover by rubber gasket and control pressure use for sealing process." a device history record review was performed and no relevant findings were identified.Based on the investigation performed the kink in the inflation line was confirmed.There was no hole/leak found in the inflation line; however a tear in the parting line of the cuff was identified.The root cause of the tear is listed as manufacturing related.A non-conformance was opened to address this issue.Corrected data: section h1: type of reportable event changed to 'serious injury'.Section h6: medical device problem code corrected from 2981 to 2889.Section h6: health effect impact code corrected from 4635 to 4642.

Brand Name
LMA SUPREME SIZE 5
Common Device Name
LMA SUPREME
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
THE LARYNGEAL MASK COMPANY
6 battery road #07-02
singapore 04990 9
SN   049909
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15550939
Report Number9681900-2022-00029
Device Sequence Number16839275
Product Code CAE
UDI-Device Identifier05060112310836
UDI-Public05060112310836
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model NumberIPN922812
Device Catalogue Number175050
Device Lot Number11F22A0234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown